MAUDE Adverse Event Report: STRYKER GMBH CROWN DRILL IMPLANT EXTRACTION SET Ø3 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH CROWN DRILL IMPLANT EXTRACTION SET Ø3 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 18066165
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "case: removal of metal work (synthes blade plate) with timex kit.Revise using alpha antegrade nail.It was reported that all the crown drills were blunt.Another company¿s kit had to be opened to remove the broken screws from the blade plate.The recon drill and screw were inserted into position b, however when it came to position a the drill and screw missed the nail.The surgeon had to drill and advance the screw free hand without the use of the targeting arm.The procedure likely took longer and the team had to open several additional kits - another company¿s screw removal kit, another company¿s cannulated drill kit, and stryker¿s asnis 6.5mm cannulated screw kit.I would estimate around 20-30 minutes for the timex portion, and 30-45 minutes for the recon screw.".
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned for evaluation and matches the alleged issue.The device inspection revealed the following: all the received crown drills appeared to show normal signs of usage evident by appearance of worn off surface and scratches.The cutting edges of all the drills were apparently dull as compared to the new ones.No major deformation was observed in any of the cutting edges of the drills.Some slight worn off surface and chip offs were evident, which is not unusual once the device is in use.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the above investigation, the issue is more related to inadequate maintenance.The characteristics shown by the returned crown drill is more of the ones after certain amount of usage.Careful inspection and maintenance prior to surgery is recommended as per the ifu.The cleaning, sterilization, inspection and maintenance guide clearly instructs the user that: stryker t&e typically does not specify the maximum number of uses appropriate for a reusable medical device.When cleaned, sterilized and maintained according to the instructions provided within this document, the reusable medical device basically maintains its function and biocompatibility over the lifetime of the device.In addition, the useful life of these devices depends on many factors including the method and duration of each use, and the handling between uses.Careful inspection and functional test of the device before use is the best method of determining the end of serviceable life for the medical device.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
Removal of metal work (synthes blade plate) with timex kit.Revise using alpha antegrade nail.It was reported that all the crown drills were blunt.Another company¿s kit had to be opened to remove the broken screws from the blade plate.The recon drill and screw were inserted into position b, however when it came to position a the drill and screw missed the nail.The surgeon had to drill and advance the screw free hand without the use of the targeting arm.The procedure likely took longer and the team had to open several additional kits - another company¿s screw removal kit, another company¿s cannulated drill kit, and stryker¿s asnis 6.5mm cannulated screw kit.I would estimate around 20-30 minutes for the timex portion, and 30-45 minutes for the recon screw.

Brand Name
CROWN DRILL IMPLANT EXTRACTION SET Ø3 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19563589
Report Number0009610622-2024-00292
Device Sequence Number7575244
Product Code LXH
UDI-Device Identifier04546540510013
UDI-Public04546540510013
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number18066165
Device Lot NumberKSS19726E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/23/2024
Supplement Date Received by Manufacturer08/22/2024
Initial Report FDA Received Date06/18/2024
Supplement Report FDA Received Date09/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age80 YR
Patient SexMale